Aug 26, 1996
Are there any other possible causes of neuropathy other than HIV and HIV medications?
| Response from Dr. Cohen
As you point out in your question, the most common reasons for neuropathy are HIV infection itself, and the drugs we use to treat it. The most common drugs in this category are the "d-drugs": ddC, ddI, and d4T.
Other causes of neuropathy are simply the causes that can occur in anyone, regardless of their HIV status. They include diabetes, thyroid disease, syphilis, use of isoniazid (INH, a tuberculosis drug) or certain chemotherapeutic agents for cancer, to name a few of the most common.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Licking Penis Worried I Have HIV
- Herpes After Precum Touching Vagina Worried I Have HIV
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
- White Tongue After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.